Jump to content

Ask Your VA   Claims Questions | Read Current Posts 
Read VA Disability Claims Articles
 Search | View All Forums | Donate | Blogs | New Users | Rules 

  • homepage-banner-2024.png

  • donate-be-a-hero.png

  • 0

Help/advice For Dic Claim


Blessedmom

Question

Good Evening

I was on the board many months ago asking for help with a DIC claim and I am needing advice again. My husband died at 33 years old of a blood clotting disorder (antiphospholipid syndrome--hypercoaguable state) which I had a doctor review and he linked it to a medicine he took in the military for latent TB called isoniazed and wrote an IME/IMO for me. My case made it to the rating board, but was sent back for further development. My question is amoxicillian can also cause this condition (antiphospholipid syndrome). He took amoxicillian in the military for a common virus/or cold (I think), but he only took it for 2 days because he had an allergic reaction to it. Do you think I should or is it possible to link the amoxicillian to the antiphospholipid syndrome because he only took it for 2 days and because it was given only because of a common virus--which the military would not have caused a common virus/cold. If that makes sense......I have found info on emedicine, medicineNet, Mayo clinic and Merck linking antiphospholipid snydrome and amoxicillian. Also his antiphospholipid syndrome is an acquired disorder not inherited (this is per the VA hematology doctor)--. There is nothing else in his medical records that I could find to link the disease.

Also in September/October he was diagnosed with Chronic Kidney Disease stage 2, but the Va doctors said he was probably because of high blood pressure, but he did not have high blood pressure--I know they did not investigate further but he never had high blood pressure.

Thanks for your help

Link to comment
Share on other sites

  • Answers 5
  • Created
  • Last Reply

Top Posters For This Question

Popular Days

Top Posters For This Question

5 answers to this question

Recommended Posts

  • HadIt.com Elder

"My question is amoxicillian - "

Since you found information that seems to link the antibiotic, and researched the connection between it and the cause of death, the next step would be to talk to a doctor, and try to get a written statement/IMO linking the antibiotic to the condition.

The allergic reaction you mentioned might be an indicator, if the doctor chooses to mention it. Without the doctor's statement, the VA usually tries to ignore medical research by saying that there is no "proof" linking it to a specific case.

When a doctor cites the same references that's a totally different story. Then, the VA must somehow refute it if they intend to deny the claim.

Good Evening

I was on the board many months ago asking for help with a DIC claim and I am needing advice again. My husband died at 33 years old of a blood clotting disorder (antiphospholipid syndrome--hypercoaguable state) which I had a doctor review and he linked it to a medicine he took in the military for latent TB called isoniazed and wrote an IME/IMO for me. My case made it to the rating board, but was sent back for further development. My question is amoxicillian can also cause this condition (antiphospholipid syndrome). He took amoxicillian in the military for a common virus/or cold (I think), but he only took it for 2 days because he had an allergic reaction to it. Do you think I should or is it possible to link the amoxicillian to the antiphospholipid syndrome because he only took it for 2 days and because it was given only because of a common virus--which the military would not have caused a common virus/cold. If that makes sense......I have found info on emedicine, medicineNet, Mayo clinic and Merck linking antiphospholipid snydrome and amoxicillian. Also his antiphospholipid syndrome is an acquired disorder not inherited (this is per the VA hematology doctor)--. There is nothing else in his medical records that I could find to link the disease.

Also in September/October he was diagnosed with Chronic Kidney Disease stage 2, but the Va doctors said he was probably because of high blood pressure, but he did not have high blood pressure--I know they did not investigate further but he never had high blood pressure.

Thanks for your help

Edited by Chuck75
Link to comment
Share on other sites

"Also in September/October he was diagnosed with Chronic Kidney Disease stage 2, but the Va doctors said he was probably because of high blood pressure, but he did not have high blood pressure--I know they did not investigate further but he never had high blood pressure."

Ask the IMO doctor if this too could be a result of any inservice medication.

HBP can be a main factor in development of kidney disease but it looks to me the VA said this with no medical rationale whatsoever and that is a point to rebutt since he did not have HBP.

Chuck is right:

"When a doctor cites the same references that's a totally different story. Then, the VA must somehow refute it if they intend to deny the claim."

GRADUATE ! Nov 2nd 2007 American Military University !

When thousands of Americans faced annihilation in the 1800s Chief

Osceola's response to his people, the Seminoles, was

simply "They(the US Army)have guns, but so do we."

Sameo to us -They (VA) have 38 CFR ,38 USC, and M21-1- but so do we.

Link to comment
Share on other sites

Good Morning

Thanks Berta and Chuck. You help to ease my mind. I thought about sending it for another IMO, but I wanted to make sure first. Please help me to understand. I guess in my mind I was thinking that I may not be able to use the amoxicillian because the military gave it to him because of a common cold not because of an injury that the military did to him ...does that make sense.....So basically I can use any medication that was given in the miltary for claim if I feel it resulted in injury. Is that correct?

Thanks for your help

Link to comment
Share on other sites

"So basically I can use any medication that was given in the miltary for claim if I feel it resulted in injury. Is that correct?"

Idont agree with that because there are too many nuances to inservice meds and disabilities post service.

I feel you appeared to have a very strong IMO some months ago.

I spent IMO money for an IMO that I didn't even need.

I had 3 by then before the BVA.

I was expecting a fully favorable cardio opinion in the mail (BVA had ordered a Cardio in the remand so I did what the remand asked for. I got a PA opinion from the remand request that was speculative due to the remand and I medically knocked it down word by word and sent my rebuttal to the BVA yet expected a cardio IMO in the mail to submit as well.

I got a BVA award instead.

If the IMO you sent to them does not award the claim, then the SOC you get can shape any additional IMOs you might need.

I sent my IMO docs all SOCs,SSOCs etc as the medical statements in them were part of the IMO rebuttal as well as all med recs etc.

GRADUATE ! Nov 2nd 2007 American Military University !

When thousands of Americans faced annihilation in the 1800s Chief

Osceola's response to his people, the Seminoles, was

simply "They(the US Army)have guns, but so do we."

Sameo to us -They (VA) have 38 CFR ,38 USC, and M21-1- but so do we.

Link to comment
Share on other sites

Thanks Berta. I understand. I was panicking since it was sent back to the development stage; therefore I was trying to send them more information although they did not ask for anything. I will just wait for my decision and take it from there.

Thanks again

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Guidelines and Terms of Use